Alert archive / South Dakota / Wind Advisories in 2006

Wind Advisory 6, NWS Aberdeen, SD

March 1, 20067 counties in South Dakota

NWS Aberdeen, SD issued this wind advisory at Mar 1, 2006, 8:52 AM MST for 7 counties in South Dakota. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Mar 1, 2006, 8:52 AM MST (15:52 UTC)
Expired
Mar 1, 2006, 5:00 PM MST
In force
8 hr
Issued by
NWS Aberdeen, SD

Counties Corson County, SD, Dewey County, SD, Hughes County, SD, Jones County, SD, Lyman County, SD, Stanley County, SD, Sully County, SD

The radar

The Aberdeen radar (KABR), 189 km from the middle of the area, began a volume at 15:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 12:00Z, 3.9 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 12:00Z on 2006-03-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 12:00Z on 2006-03-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 94 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1241 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
94 m²/s²
0-3 km storm-relative helicity
180 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KABR 011552
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
952 AM CST WED MAR 1 2006

.NORTHWEST WINDS WILL INCREASE BEHIND A DEPARTING LOW PRESSURE
SYSTEM TODAY. WINDY CONDITIONS ARE EXPECTED ON THE BACK SIDE OF
THE LOW.

SDZ003-015-033>035-045-048-020000-
/O.NEW.KABR.WI.Y.0006.060301T1552Z-060302T0000Z/
CORSON-DEWEY-STANLEY-SULLY-HUGHES-JONES-LYMAN-
INCLUDING THE CITIES OF...MCLAUGHLIN...TIMBER LAKE...
FORT PIERRE...ONIDA...PIERRE...MURDO...PRESHO
952 AM CST WED MAR 1 2006 /852 AM MST WED MAR 1 2006/

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
AFTERNOON. 

NORTHWEST WINDS ARE EXPECTED TO INCREASE TO 25 TO 35 MPH LATE THIS
MORNING...AND CONTINUE TO BE STRONG THROUGH THE AFTERNOON HOURS.
WIND GUSTS OF 45 MPH WILL BE POSSIBLE AS WELL. THE WINDS ARE
EXPECTED TO DECREASE LATE IN THE AFTERNOON.

USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH
PROFILE VEHICLE. SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM
INDOORS.

$$

KNUTSVIG
2 follow-up statements
000 
WWUS73 KABR 012023
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
223 PM CST WED MAR 1 2006

.NORTHWEST WINDS CONTINUE TO BE STRONG BEHIND A DEPARTING LOW
PRESSURE SYSTEM THAT IS EXITING THE REGION TODAY.

SDZ003-015-033>035-045-048-020000-
/O.CON.KABR.WI.Y.0006.000000T0000Z-060302T0000Z/
CORSON-DEWEY-STANLEY-SULLY-HUGHES-JONES-LYMAN-
INCLUDING THE CITIES OF...MCLAUGHLIN...TIMBER LAKE...
FORT PIERRE...ONIDA...PIERRE...MURDO...PRESHO
223 PM CST WED MAR 1 2006 /123 PM MST WED MAR 1 2006/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
AFTERNOON. 

NORTHWEST WINDS OF 25 TO 35 MPH ARE EXPECTED TO CONTINUE THROUGH
MUCH OF THE AFTERNOON. WIND GUSTS OF 45 MPH WILL BE POSSIBLE AS
WELL. THE WINDS ARE EXPECTED TO DECREASE LATE THIS AFTERNOON.

USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH
PROFILE VEHICLE. SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM
INDOORS.

$$

KNUTSVIG
000 
WWUS73 KABR 020014
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
614 PM CST WED MAR 1 2006

.NORTHWEST WINDS WILL CONTINUE TO DECREASE THROUGH THE EVENING AS
TEMPERATURES FALL OFF.

SDZ003-015-033>035-045-048-020115-
/O.EXP.KABR.WI.Y.0006.000000T0000Z-060302T0000Z/
CORSON-DEWEY-STANLEY-SULLY-HUGHES-JONES-LYMAN-
INCLUDING THE CITIES OF...MCLAUGHLIN...TIMBER LAKE...
FORT PIERRE...ONIDA...PIERRE...MURDO...PRESHO
614 PM CST WED MAR 1 2006 /514 PM MST WED MAR 1 2006/

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT FOR PARTS OF CENTRAL AND
NORTH CENTRAL SOUTH DAKOTA.

$$

MOHR

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before this wind advisory went out at Mar 1, 2:00 AM MST, 6 hours 52 minutes earlier.

Area forecast discussion, Mar 1, 2:00 AM MST, 6 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ABERDEEN SD
300 AM CST WED MAR 1 2006

.SHORT TERM...TODAY THROUGH FRIDAY NIGHT
FOCUS FOR THE SHORT TERM IS ON SYSTEM AFFECTING THE NORTHERN PLAINS
TODAY INTO TONIGHT...AND ANOTHER SYSTEM SET TO IMPACT THE
REGION LATE FRIDAY.

MODELS IN GOOD AGREEMENT WITH THE SYSTEM TODAY...SO WENT WITH A
BLEND OF THE GFS/NAM FOR THIS FORECAST PACKAGE. MODELS INDICATING A
SLOWER PROGRESSION WITH THIS SYSTEM THAN IN PREVIOUS RUNS...WITH THE
UPPER WAVE MOVING EAST INTO NORTH DAKOTA TODAY THEN DROPPING
SOUTHEAST INTO WESTERN WISCONSIN BY 12Z THURSDAY. LATEST SFC
ANALYSIS SHOWS THE SFC LOW CENTERED OVER WESTERN SOUTH DAKOTA...WITH
AN INVERTED TROUGH FEATURE STRETCHING BACK INTO NORTHEASTERN
MONTANA. THE SFC LOW IS EXPECTED TO MOVE INTO EASTERN IOWA LATER
TODAY...WITH THE INVERTED TROUGH FEATURE EXTENDED BACK TO THE
NORTHWEST INTO WESTERN MN/NE SD/SE ND. STILL LOOKS LIKE THE MAJORITY
OF THE MOISTURE AND PRECIPITATION WILL REMAIN WELL TO THE NORTH OF
THE CWA...ESPECIALLY THROUGH THE MORNING. AS THE SYSTEM BEGINS TO
PUSH SOUTHEAST...MAY END UP WITH SOME VERY LIGHT PRECIPITATION IN
THE VICINITY OF THE SFC LOW AXIS ACROSS THE EXTREME NORTHEASTERN
CWA. WITH MODEL TIME HEIGHT SECTIONS SHOWING MOST OF THE MOISTURE IN
THE LOWER LEVELS...AND MODEL SOUNDINGS INDICATING A LACK OF DEEP
MOISTURE AS WELL...ONLY WENT WITH FLURRY OR SPRINKLE WORDING.
PRECIPITATION TYPE CONTINUES TO BE AN ISSUE...WITH 850MB TEMPS BELOW
FREEZING...925MB TEMPS HOVERING AROUND FREEZING...AND SFC TEMPS
EXPECTED TO BE ABOVE FREEZING. EXPECT MOSTLY LIQUID
PRECIPITATION...BUT IF THE COOLER AIR PUSHES IN FASTER THAN EXPECTED
COULD END UP WITH SOME FROZEN PRECIP. OTHERWISE STILL EXPECTING A
CHANCE FOR FLURRIES OR LIGHT SNOW THIS EVENING AND OVERNIGHT ACROSS
THE EASTERN CWA AS THE UPPER LOW DROPS THROUGH WEST CENTRAL
MINNESOTA. ALSO HAVE BEST PUSH OF COLD AIR INTO THE CWA THIS
EVENING...SO COULD SEE SOME PRECIP SQUEEZED OUT WITH AN AREA OF WEAK
FRONTOGENESIS ACROSS THE NORTHEAST CWA. COLD FRONTAL BOUNDARY
BECOMES HUNG UP ACROSS THE CWA THROUGH THURSDAY AS UPPER LEVEL
RIDGING BUILDS BACK INTO THE CENTRAL US. FRONTAL BOUNDARY THEN
PUSHES BACK ACROSS THE CWA FROM WEST TO EAST AS A WARM FRONT LATER
FRIDAY. COULD SEE SOME LIGHT PRECIPITATION ACROSS THE EASTERN CWA
LATE FRIDAY NIGHT...AS WAA BEGINS AHEAD OF THE NEXT SYSTEM PUSHING
EAST OUT OF THE ROCKIES. HAVE WARMED TEMPS SLIGHTLY FRIDAY
NIGHT...AND COULD END UP SEEING SOME MIXED PRECIPITATION AS MODELS
ADVERTISE A SLIGHTLY WARMER SOLUTION. OTHERWISE EXPECT BREEZY TO
WINDY CONDITIONS TODAY INCREASING FROM WEST TO EAST AS THE SYSTEM
PUSHES THROUGH THE AREA. 850MB WINDS INCREASE TO AROUND
30-40KT...WITH 925MB WINDS RANGING AROUND 20-30KT...WITH THE
STRONGEST WINDS ANTICIPATED ACROSS THE WESTERN CWA. SFC PRESSURE
GRADIENT REMAINS TIGHTENED ACROSS THE EASTERN CWA INTO THIS
EVENING...SO LEFT WINDS STRONGER THERE THROUGH THE EVENING.

.LONG TERM...SATURDAY THROUGH TUESDAY
BIGGEST CHALLENGE TO THE EXTENDED STILL DEALS WITH PCPN CHCS FOR
NEXT WEEKEND.

THE 00Z GFS IS NOW LOOKING MORE AND MORE LIKE THE EC...WITH A
FURTHER NORTHWARD TRACK OF BOTH 5H LOW AND SFC LOW. RESULT IS MUCH
STRONGER WAA PUSH INTO NORTHERN PLAINS...LEADING TO MORE
UNCERTAINTY ABOUT SNOW EVENT VS. RAIN/FZRA EVENT. DURING THE DAY
SATURDAY 85H AND 925MB TEMPS WARM GREATLY ACROSS WRN CWA AND HAVE
INCREASED COVERAGE OF CHC RAIN AREA DURING THE DAY...ALONG WITH
UPPING TEMPS MOST AREAS. PROBLEM STILL REMAINS ACROSS THE EAST.
LOOKING A BIT BETTER FOR -FZRA EVENT DURING THE AFTN...BUT FOR NOW
AM GOING TO CONT CHC SNOW WORDING ACROSS THE FAR EAST AND LET MODELS
CONT TO REFINE FCST. STILL LOOKS LIKE CHC SNOW OVERNIGHT SATURDAY.
ONE CONCERN WITH NORTHERN TRACK IS PSBL DRY SLOT ADVECTING INTO CWA.
00Z GFS 85H RH FIELD AND COND PRES DEFICITS CLEARLY SHOW THIS TAKING
PLACE BY SUNDAY MORNING. HAVE OPTED TO KEEP CURRENT SKY AND WX GRIDS
AS IS...ALTHO I DID PUSH THE SLGT CHC SNOW AREA FURTHER TO THE EAST.

WITH NORTHWARD TRACK NOW BEING PROGGED...STRONG COLD PUSH FOLLOWING
SYSTEM ISNT AS STRONG. GUIDANCE REALLY WARMS TEMPS FOR MONDAY AND
TUESDAY AS NEXT 5H RIDGE BUILDS INTO REGION. ALTHO TEMPS WERE NUDGED
UP SOME FOR MON/TUE TIME FRAME...STILL REMAINED CONSERVATIVE WITH
NUMBERS.

&&

.ABR WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
&&

ALBRECHT/HINTZ
Hazardous weather outlook, Mar 1, 7:49 AM MST, 1 hour 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ABERDEEN SD
849 AM CST WED MAR 1 2006

MNZ039-046-SDZ003>011-015>023-034-036-037-021500-
TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-
ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-SULLY-HYDE-HAND-
849 AM CST WED MAR 1 2006 /749 AM MST WED MAR 1 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND
NORTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A STRONGER STORM SYSTEM IS EXPECTED TO IMPACT THE CENTRAL PLAINS
THIS WEEKEND. THE EXACT TRACK OF THIS STORM SYSTEM IS STILL
UNCERTAIN...BUT THE POTENTIAL FOR SNOW AND/OR FREEZING RAIN EXISTS
FOR SOME AREAS ACROSS THE NORTHERN PLAINS BEGINNING LATE FRIDAY
NIGHT INTO THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

SDZ033-035-045-048-051-021500-
STANLEY-HUGHES-JONES-LYMAN-BUFFALO-
849 AM CST WED MAR 1 2006 /749 AM MST WED MAR 1 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH
DAKOTA.

.DAY ONE...TODAY AND TONIGHT

THE GRASSLAND FIRE DANGER INDEX WILL BE IN THE VERY HIGH CATEGORY
ACROSS THE AREA TODAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A STRONGER STORM SYSTEM IS EXPECTED TO IMPACT THE CENTRAL PLAINS
THIS WEEKEND. THE EXACT TRACK OF THIS STORM SYSTEM IS STILL
UNCERTAIN...BUT THE POTENTIAL FOR SNOW AND/OR FREEZING RAIN EXISTS
FOR SOME AREAS ACROSS THE NORTHERN PLAINS BEGINNING LATE FRIDAY
NIGHT INTO THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

KNUTSVIG/ALBRECHT

Nearby

Wind Advisories in South Dakota, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.